What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 31, 2:01 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 31, 2:01 PM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Gray ME
301 PM EDT Mon Jul 31 2017
.SYNOPSIS...
A weak cold front will sag south across the area tonight with
high pressure moving in behind it for Tuesday. Warm and humid
air will dominate weather pattern for the end of the week. A
cold front will approach from the northwest on Wednesday and low
for the start of unsettled weather pattern through Saturday.
Low pressure will lift northeast out of the Great Lakes at the
end of the work week and push a cold front across the region on
Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A weak front will sag south through the area this afternoon.
Clouds and a few scattered showers have already initiated in the
mountains. While surface heating is helping the instability
overall moisture is relatively meager with dewpoints in the
upper 50s across much of the area. Expect a few showers to
become more robust and move south out of the mountains as the
front approaches later this afternoon with some thunder however
the lack of shear and limited instability combined with fairly
weak forcing will preclude any severe storms.
Overnight expect convection to decrease after sunset as skies
clear and high pressure builds in. The clear skies will set up
for a nice radiational cooling night. While the temperatures
aloft remain fairly mild / 14C at 700mb/ Expect the mountain
valleys to decouple and have pushed temperatures a bit colder
there. Expect valley fog to be much less widespread tonight as
the airmass has continued to dry out, with just a chance for
the lower Connecticut river valley just before sunrise.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
On Tuesday high pressure will build into the region. The high
will be enough to suppress convection bringing clear skies area
wide. At the coast the weak surface gradient will allow for a
sea breeze to develop in the afternoon pushing inland as far as
sebago lake and through the midcoast but not before temperatures
are able to climb into the low 80s in the early afternoon.
Tuesday night will again be clear skies with overnight lows in
the 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Overall there is not much change in the long term since the previous
forecast with use of the superblend as the baseline for the long
term forecast. Models are in good agreement through the majority
of the long term forecast.
We continue to have increasing warmth and humidity with
unsettled weather from Thursday through Saturday. This will give
us some much needed relief to our abnormally dry pattern we
have been in. A lot of locations have not seen measurable rain
since the 24th of July and many of the the climate sites will
end July around 1.5 to 2.5 inches below normal in precipitation.
The low pressure in the midwest will move northeast to the
Great Lakes region on Thursday and the associated cold front
should move through our region Friday through Saturday. Expect a
wet start to August and a return of fair weather Sunday through
Monday.
The main area of concern is the showers and thunderstorm threat from
Wednesday through Saturday due to the having key ingredients
such as moisture and instability dominating our region. At this
point, SPC only has us in general risk of thunderstorms on
Wednesday. This could change quickly, which is the main thing to
pay attention to, since there are a lot of festivals/fairs
starting in August. The other issue is being out in the heat
during events.
On Wednesday afternoon...there is slight chance of showers and
thunderstorms in southern NH and the coastal plain of Maine.
By Thursday...the increasing southwest flow ahead of the front
will bring warmer temperatures, higher dew points, and greater
instability which will lead to an increased threat of showers
and thunderstorms across the region.
The shower/thunderstorm threat will continue to increase through
Saturday as low pressure moving northeast from the Great Lakes
pushes a cold front across the region. At this time the front is
expected to cross the region Saturday with improving weather for
Sunday and Monday.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Short Term... VFR conditions will continue through Tuesday night
as high pressure dominates the region. A slight chance for IFR
fog tonight in the southern CT river valley but elsewhere VFR.
Long Term...Showers and thunderstorms from Thursday through Saturday
will result in scattered MVFR to IFR conditions across the region.
&&
.MARINE...
Short Term... High pressure will build over the waters through
Tuesday keeping winds and waves below small craft criteria.
Long Term...Conditions are expected to remain below SCA
Wednesday through Friday. Potential for SCA due to seas on
Friday night into Saturday. Scattered showers and thunderstorms
may affect the waters Thursday through Saturday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
SYNOPSIS...Becker
NEAR TERM...Curtis
SHORT TERM...Curtis
LONG TERM...Becker
AVIATION...Curtis/Becker
MARINE...Curtis/Becker
Hazardous weather outlook, Jul 31, 2:10 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
310 PM EDT Mon Jul 31 2017
MEZ007>009-012>014-018>028-NHZ001>015-011915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
310 PM EDT Mon Jul 31 2017
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered thunderstorms may affect the area Thursday through
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-011915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
310 PM EDT Mon Jul 31 2017
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered thunderstorms may affect the waters Thursday through
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 3:15 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Gray ME
415 PM EDT MON JUL 31 2017
NHZ002-312045-
Southern Coos-
415 PM EDT MON JUL 31 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COOS COUNTY...
At 415 PM EDT, a strong thunderstorm was located 7 miles south of
Lancaster, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Berlin, Littleton, Lancaster, Bethlehem, Carroll, Gorham, Jefferson,
Dalton, Whitefield, Randolph, South Lunenburg, Shelburne and
Northumberland.
This also includes...
Mount Jefferson, Mount Madison, Moose Brook State Park, Mount
Adams, and AMC Madison Spring Hut.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4440 7174 4441 7174 4441 7171 4444 7166
4446 7165 4446 7164 4447 7165 4453 7148
4436 7112 4422 7142 4425 7144 4426 7147
4425 7157 4430 7159 4433 7167 4433 7170
4441 7177
TIME...MOT...LOC 2015Z 324DEG 16KT 4439 7154
KimbleLocal storm report, Jul 31, 3:27 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
427 PM EDT MON JUL 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 1 NNW WHITEFIELD 44.39N 71.62W
07/31/2017 E0.50 INCH COOS NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1704172
KIMBLESpecial weather statement, Jul 31, 3:34 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Gray ME
434 PM EDT MON JUL 31 2017
NHZ002-312115-
Southern Coos-
434 PM EDT MON JUL 31 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COOS COUNTY...
At 433 PM EDT, a strong thunderstorm was located 8 miles northwest of
Mount Washington, or 12 miles southeast of Lancaster, moving
southeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lancaster, Bethlehem, Pinkham Notch, Mount Washington, Carroll,
Gorham, Jefferson, Dalton, Whitefield, Randolph, Hart's Location and
Shelburne.
This also includes...
Mount Jefferson, Mount Madison, Mount Eisenhower, Wildcat Mountain,
and Carter Notch.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4436 7168 4446 7157 4435 7112 4424 7120
4424 7126 4414 7131 4411 7131 4416 7136
4418 7139 4421 7139 4421 7142 4425 7145
4426 7147 4426 7153
TIME...MOT...LOC 2033Z 302DEG 17KT 4434 7144
KimbleSpecial weather statement, Jul 31, 4:10 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Gray ME
510 PM EDT MON JUL 31 2017
NHZ003-006-312145-
Northern Grafton-Southern Carroll-
510 PM EDT MON JUL 31 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON AND WEST
CENTRAL CARROLL COUNTIES...
At 509 PM EDT, a strong thunderstorm was located 8 miles southeast of
Woodstock, or 10 miles southeast of Lincoln, moving southeast at 10
mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Moultonborough, Sandwich, Tamworth, Albany, Waterville Valley,
Thornton and Livermore.
This also includes...
Mount Whiteface, Mount Tecumseh, Welch Mountain, and Dickey
Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4400 7158 4393 7136 4392 7136 4392 7135
4389 7125 4376 7138 4386 7156 4389 7156
4389 7161 4391 7164
TIME...MOT...LOC 2109Z 300DEG 9KT 4392 7154
KimbleSpecial weather statement, Jul 31, 4:28 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Gray ME
528 PM EDT MON JUL 31 2017
MEZ012-NHZ004-312200-
Southern Oxford-Northern Carroll-
528 PM EDT MON JUL 31 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OXFORD AND
NORTHEASTERN CARROLL COUNTIES...
At 527 PM EDT, a strong thunderstorm was located 8 miles northwest of
Fryeburg, moving southeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Conway, Fryeburg, Bartlett, Brownfield, Denmark, Lovell, Jackson,
Chatham, Sweden and Stowe.
This also includes...
Kearsarge North , Mountain Pond, and Peary Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4423 7105 4412 7075 4411 7076 4408 7082
4409 7085 4408 7087 4406 7086 4404 7082
4392 7093 4409 7120
TIME...MOT...LOC 2127Z 306DEG 24KT 4412 7105
Kimble